Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 5:43 PM CDT for Calhoun County, Greene County, Pike County, Illinois; Pike County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 5:43 PM CDT (22:43 UTC)
- Expired
- Mar 27, 2008, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Greene County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 272243
SVRLSX
ILC013-061-149-MOC163-272330-
/O.NEW.KLSX.SV.W.0065.080327T2243Z-080327T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PIKE COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
NORTHERN GREENE COUNTY IN SOUTHWEST ILLINOIS
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 630 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES WEST OF CLARKSVILLE...OR 5 MILES
SOUTHEAST OF LOUISIANA...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...
ROODHOUSE...
WHITE HALL...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3962 9061 3953 9058 3951 9023 3943 9023
3932 9103 3945 9106
TIME...MOT...LOC 2243Z 252DEG 41KT 3941 9093
$$
TES2 follow-up statements
000
WWUS53 KLSX 272303
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT THU MAR 27 2008
MOC163-272313-
/O.CAN.KLSX.SV.W.0065.000000T0000Z-080327T2330Z/
PIKE MO-
603 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIKE COUNTY IN
NORTHEAST MISSOURI IS CANCELLED...
LAT...LON 3959 9060 3953 9058 3951 9023 3943 9023
3938 9083 3946 9085
TIME...MOT...LOC 2303Z 252DEG 41KT 3948 9065
$$
ILC013-061-149-272330-
/O.CON.KLSX.SV.W.0065.000000T0000Z-080327T2330Z/
CALHOUN IL-GREENE IL-PIKE IL-
603 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN GREENE AND EXTREME NORTHWESTERN CALHOUN COUNTIES IN
SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL
ILLINOIS...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR NEBO...OR ABOUT 12 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HILLVIEW...PATTERSON...BARROW...ROODHOUSE AND WHITE HALL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3959 9060 3953 9058 3951 9023 3943 9023
3938 9083 3946 9085
TIME...MOT...LOC 2303Z 252DEG 41KT 3948 9065
$$
TES000
WWUS53 KLSX 272328
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 PM CDT THU MAR 27 2008
ILC013-061-149-272339-
/O.EXP.KLSX.SV.W.0065.000000T0000Z-080327T2330Z/
CALHOUN IL-GREENE IL-PIKE IL-
629 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE AND
NORTHWESTERN CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS EXPIRES AT 630 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3959 9060 3953 9058 3951 9023 3943 9023
3938 9083 3946 9085
TIME...MOT...LOC 2329Z 252DEG 41KT 3957 9028
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:54 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 27, 3:54 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT THU MAR 27 2008 .DISCUSSION... UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME. STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z- 06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN CAN BE EXPECTED AS WELL. CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR. FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC LIFT. CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA. NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT AND WL REISSUE WITH THIS FCST PKG AS WELL. TRUETT && .AVIATION... FOR THE 18Z TAFS...TRICKY FORECAST OVER THE EARLY PART OF THE PERIOD. FRONTAL BNDRY TO REMAIN ACROSS CNTRL PORTIONS OF MO AND INTO IL. LOW CLOUDS AND REDUCED VISBYS ARE TO BE EXPECTED N OF THIS BNDRY...RESULTING IN IFR CONDITIONS FOR KUIN THRU THE FIRST PART OF THE PERIOD. CIGS RISING BEHIND BNDRY. SHRA AND TSRA ANTICIPATED TO DVLP OVR CNTRL AND SRN MO OVER THE NEXT SEVERAL HRS...SOME OF WHICH MAY BE SEVERE AS STRONG MOIST ADVECTION AND INSTABILITY SURGE BEHIND THE FRONTAL BNDRY. IMPACTS TO KCOU...KSUS...AND KSTL THRU THE AFTN COULD RESULT IN IFR AND VIFR CONDITIONS. VCTS AT PRESENT BUT MAY HAVE TO AMEND AS TSRA DEVELOPS. OVERNIGHT FRONTAL BNDRY WILL SHIFT SEWD RESULTING IN WINDS TO SHIFT OUT OF THE N FOR ALL TAF LOCATIONS. COLD AIR ADVECTION BEHIND BNDRY SHOULD RESULT LOWERED CIGS AND IFR TO VIFR CONDITIONS EXPECTED...BUT ON THE BRIGHT SIDE WINDS WILL BE BLUSTERY OUT OF THE NORTH THUS RESULTING IN BETTER VISBYS. SKIES SHOULD BREAK OUT BY THE END OF THE TAF PERIOD. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 4:20 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT THU MAR 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 420 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS. THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON SUNDAY...MONDAY...AND INTO MONDAY NIGHT. THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD THREAT FOR PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG WINDS THAT THEY OBSERVE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Mar 27, 5:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 N COLUMBIA 38.97N 92.33W
03/27/2008 M1.00 INCH BOONE MO CO-OP OBSERVER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:04 PM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Mar 27, 5:51 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 24 min |
| Mar 27, 6:26 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 34 min |
| Mar 27, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 38 min |
| Mar 27, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 50 min |
| Mar 27, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 43 min |
| Mar 27, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 51 min |
| Mar 27, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Gasconade, Montgomery, Osage | 50 min |
| Mar 27, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 47 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | LSX | Crawford | 47 min |
| Mar 27, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.